MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FM50 FETAL MONITOR

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FM50 FETAL MONITOR
Model Number 865071
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a customer site visit, the customer reported that they were unable to assess fetal heart status while a patient was being moved to the or during fetal distress.The patient was surgically delivered via caesarian section.The surgical delivery was a success, and there was no harm to the baby.The registered nurse (rn) stated that had the staff been able to continue monitoring the fetal heart, a surgical delivery may have been avoided.A philips clinical solutions implementation consultant (csic) spoke to the customer at the time of the site visit.The rn stated that at the time of the event the site was getting new fetal monitors (fm50, revision l) to replace all currently installed fetal monitors (fm50, revision g).The rn further stated that due to the monitors in the operating room (or) not being exchanged when the labor & delivery monitors were already exchanged, they were unable to assess fetal heart status.The csic was able to confirm that the or fetal monitors had already been upgraded to revision l at the time of the event.The csic states that there is a delay of approximately 10 seconds when connecting the toco+mp with a fetal spiral electrode attached to the fetal monitor.The delay may have led to the rn to believing that the device had malfunctioned.The csic tested the device and confirmed that there is a delay when connecting which could seem excessive during the emergency situation of fetal bradycardia.A philips clinical expert assessed the information provided and determined the following: as there are multiple ways to measure fetal heartrate, it not likely this short delay in monitoring was the reason for the caesarean section (c-section).This was a clinical decision made by the physician at the time of the event.No further investigation or action is warranted at this time.

Brand Name
AVALON FM50 FETAL MONITOR
Common Device Name
AVALON FM50 FETAL MONITOR
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
jeanne ahearn
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key15905857
Report Number9610816-2022-00613
Device Sequence Number20274341
Product Code HGM
UDI-Device Identifier00884838000438
UDI-Public00884838000438
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number865071
Device Catalogue Number865071
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale